Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 122, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 27, 2001, 3:50 PM CDT for 4 parishes in Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2001, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 27, 2001, 4:45 PM CDT
- In force
- 55 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties East Baton Rouge Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2889 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:45 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 27, 2:45 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT WED JUN 27 2001 SPOTTY CONVECTION FIRING PRETTY HARD AT THE MOMENT SO WILL BE FAIRLY BRIEF. WITH SOME DRY AIR INTRUSION TRYING TO WORK ITS WAY INTO THE FORECAST AREA FROM THE NW HALF OF THE GULF...EXPECT CONVECTION TO PICK UP SOME WITHIN THE NEXT FEW HOURS. SO THIS IN ITSELF WILL DICTATE IMMEDIATE FORECAST FOR TONIGHT. WILL PRETTY MUCH GO WITH PERSISTENCE FROM PREVIOUS PACKAGES WHICH HAVE GENERALLY TRENDED CLOSER WITH THE AVN. AVN HOLDING THE UPPER LOW NEAR THE MISSOURI VALLEY AREA WHICH VERIFIES WELL WITH WV IMAGERY. THIS LOW NOT EXPECTED TO DO MUCH THROUGH 60HR BEFORE A RIDGE PATTERN BUILDING OVER THE SW STATES BEGINS TO PUSH EWD SLIDING THE LOW INTO TX NEAR THE WEEKEND/S END. WITH SUFFICIENT MOISTURE IN PLAY ACROSS THE CENTRAL GULF COAST ALONG WITH MID LEVELS VORTS ROTATING AROUND THE UPPER LOW...THIS SHOULD LEAVE PRECIP TRENDS IN THE SCT RANGE THROUGH 00Z SAT BEFORE MUCH OF THE ENERGY MOVES W OF THE FORECAST AREA. SFC PATTERN SHOULD CHANGE LITTLE AS WELL WITH HIGH PRES PERSISTING ACROSS THE LOWER MS VALLEY. WILL KEEP FORECAST TEMPS NEAR SEASONAL TRENDS WITH AFTERNOON HIGHS NEAR 90 ALONG WITH OVERNIGHT LOWS AROUND 70. FOR COORD PURPOSES...NUMBERS BELOW MAY CHANGE SLIGHTLY NEAR ISSUANCE TIME PENDING RADAR TRENDS. PRELIM NUMBERS... MCB 68/88/69/89 4534 BTR 69/88/71/89 4534 MSY 72/89/73/89 5534 GPT 70/86/71/87 4534 .NEW...NONE LA...NONE. MS...NONE. 09
In the hours before
Special weather statement, Jun 27, 11:00 AM CDT, 4 hours 50 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT WED JUN 27 2001 ...SYNOPSIS... VERY MOIST AND UNSTABLE AIRMASS MOVING THROUGH SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI AROUND SURFACE HIGH PRESSURE WHICH IS SITUATED OVER THE SOUTHEAST U.S. ...THUNDERSTORMS... THUNDERSTORMS WILL MOVE OVER THE AREA THIS AFTERNOON. SOME THUNDERSTORMS BECOMING SEVERE WITH ASSOCIATED SMALL HAIL...STRONG GUSTY WINDS IN EXCESS OF 50 MPH...AND FREQUENT LIGHTNING. ISOLATED BRIEF TORNADOES ARE POSSIBLE. HEAVY RAIN WITH RATES OF 2 TO 3 INCHES AN HOUR ARE POSSIBLE WITH LOCALIZED FLOODING OF STREETS AND STREAM. ACTIONS...LOCAL EMERGENCY OFFICIALS SHOULD BE ON THE ALERT OF THE POSSIBILITIES OF THESE SEVERE THUNDERSTORMS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:20 AM CDT | Tornado Warning | LIX | Livingston | 25 min |
| Jun 27, 11:00 AM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 60 min |
| Jun 27, 12:22 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 38 min |
| Jun 27, 2:45 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 60 min |
| Jun 27, 10:48 AM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 57 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.